I'm not sure if this is where I shoud post this question, but I am on prednisone for asthma control. I remember when taking it in the past, it made me really jittery, nauseous, etc. I have been on it for 1 week now at 20 mg a day, and have had nausea and a weird taste in the back of my mouth, and keep getting that "throw up" feeling, if you know what I mean...like the constant metallic spit in the back of my mouth?? I have no appetite, yet I'm hungry all the time, thirsty all the time, having to go to the bathroom constantly...and this is all since starting the prednisone.
I have 2 more weeks to take this, and don't know if I can handle it anymore. I'm jittery, crabby, not to mention all the above-mentioned things. It has helped with my breathing and allergies, but I'm not sure if it's worth it!
I'm especially wondering about the nausea and the weird taste in my mouth...wondering if this is normal and from the prednisone or if maybe it's something else.
I also take Prevacid, but didn't notice this until starting the prednisone.
Yeah, the taste and all those symptoms are some of the side effects of prednisone. I had to take it for a week about a month ago because I had terrible bronchitis. I got really, really depressed. Just remember its the medication and when you are done with it, you will feel normal again. I hope you feel better soon.
I ended up stopping it even though I had 2 more weeks to go on it. The doctor's office told me that I should have stopped it sooner! The day after I stopped taking it, I felt immediately better stomach-wise, but now I'm still feeling kind of crappy...sore throat, dry mouth, and all that other stuff. Hopefully in a few days it will get better. What a GREAT drug that is! I remember taking it years ago for much long stretches of time and it was awful then.
my daughter who is only 6 she has to take it and complains of the same things...i am not sure how old you are or what but i know with my daughter and grandfather who is both on this same meds are told DO NOT TAKE MORE THAN 4 DAYS at a time..im not sure about it though..
I am taking 50 mg of prenisone at the moment ,10 days worth, I seem to need it once a year or so,, when it gets bad, I just make sure I eat well, I dont take it in the am. as im not a breakfast eater, but lunch time....apperently you shouldnt take it a night as it will keep you up. Drink alot of fluid as well as it keeps that taste away. But it is worth it for me as it clears me up and I feel so much better.
I just finished my second 4 day course of Prednisone, a few weeks apart. I also take Singulair. After about 3 days on the Prednisone I got this heavy, thick feeling in my arms, almost a numb feeling - it is really hard to describe. It also made me very agitated and upset feeling! After 4 days I stopped the Prednisone, and I started getting tingling in my fingers and the thick, numb feeling in my feet and calves now, too. I have had this for about a week now and I am getting some pain with it. I called my doctor, left a message 2 days ago, and he has never called me back [I think I need a new doctor!!!] BUT I don't know what to do.
*I looked up side effects on Singulair.com and it said: Rarely, asthmatics taking Singulair have experienced a condition that includes certain symptoms that do not go away. These usually occur, after taking steroid pills by mouth and they were slowly lowered or stopped. You must tell your doctor right away if you get one or more of these symptoms: The 1st one listed is - a feeling of pins and needles or numbness of arms or legs. I CAN'T BELIEVE MY DOCTOR IS NOT CALLING ME BACK. Has anyone else had these symptoms after stopping Prednisone??? And do they go away on their own, or do I need to see a NEW doctor?? Mine doesn't know what he is doing!!! PLEASE HELP!
If you can't get a hold of your regular doctor, I would try calling a pharmacist and asking them if what you are feeling could be a side effect or after effect of the drugs. They are trained more with medications than doctors are, and that might be a good starting point.
If you have an Urgent Care-type facility near you, maybe you could go there and see a different doctor, or if it gets worse or you really are anxious over it, you could always go to the emergency room. Or...if your doctor works in a practice where there are several doctors, I would ask if I could speak to another physician if yours is refusing to call back.
I wonder if your doctor is the same as mine! ha ha. Mine never calls back either and I have had some pretty serious problems with certain meds. Very frustrating. Time for a new doctor for both of us!!
Another thing is that you could possibly be very anxious over this, and that could also be causing the feelings you describe. I am not trying to say this is all in your head, but the anxiety over this could be causing you to feel this way as well. Either way, I would get it checked out just to make sure.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.